Alert archive / Missouri / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 99, NWS St. Louis, MO

June 5, 2010Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 5, 2010, 8:29 PM CDT for Knox County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2010, 8:29 PM CDT (01:29 UTC)
Expired
Jun 5, 2010, 9:15 PM CDT
In force
46 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Knox County, MO

The radar

The Quad Cities radar (KDVN), 206 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 3:50 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 258 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2295 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
258 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
4.8
Supercell composite
19.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WUUS53 KLSX 060129
SVRLSX
MOC103-060215-
/O.NEW.KLSX.SV.W.0099.100606T0129Z-100606T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI...

* UNTIL 915 PM CDT

* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  EAST OF GREENTOP...OR 13 MILES NORTHEAST OF KIRKSVILLE...AND MOVING
  SOUTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EDINA...GREENSBURG...COLONY...KNOX CITY...PLEVNA...HURDLAND...
  BARING...NOVELTY AND NEWARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4031 9200 4027 9194 4022 9196 4017 9195
      3995 9196 3996 9234 3998 9235 4004 9236
      4030 9236 4031 9235 4031 9205
TIME...MOT...LOC 0129Z 305DEG 35KT 4035 9245
WIND...HAIL 60MPH 1.00IN

$$

TRUETT
2 follow-up statements
288 
WWUS53 KLSX 060151
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
851 PM CDT SAT JUN 5 2010

MOC103-060215-
/O.CON.KLSX.SV.W.0099.000000T0000Z-100606T0215Z/
KNOX MO-
851 PM CDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KNOX COUNTY
UNTIL 915 PM CDT...

AT 846 PM CDT...THE STORM WHICH INITIALLY PROMPTED THE WARNING HAD 
WEAKENED OVER NORTHERN KNOX COUNTY.  HOWEVER...A SECOND STRONG STORM 
HAS DEVELOPED IN SOUTHERN KNOX COUNTY NEAR PLEVNA...OR 12 MILES 
SOUTH OF EDINA...MOVING EAST AT 40 MPH.  THIS SEVERE THUNDERSTORM IS 
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  

LOCATIONS IMPACTED INCLUDE...
  PLEVNA...KNOX CITY...COLONY AND NEWARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4031 9200 4027 9194 4022 9196 4017 9195
      3995 9196 3996 9234 3998 9235 4004 9236
      4030 9236 4031 9235 4031 9205
TIME...MOT...LOC 0149Z 269DEG 37KT 4000 9211
WIND...HAIL 60MPH 1.00IN

$$

TRUETT
450 
WWUS53 KLSX 060215
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
915 PM CDT SAT JUN 5 2010

MOC103-060225-
/O.EXP.KLSX.SV.W.0099.000000T0000Z-100606T0215Z/
KNOX MO-
915 PM CDT SAT JUN 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...ESPECIALLY OVER 
SOUTHERN KNOX COUNTY...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 
11 PM.

LAT...LON 4031 9200 4027 9194 4022 9196 4017 9195
      3995 9196 3996 9234 3998 9235 4004 9236
      4030 9236 4031 9235 4031 9205
TIME...MOT...LOC 0215Z 269DEG 37KT 4000 9176

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:59 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 5, 6:59 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
659 PM CDT SAT JUN 5 2010

.DISCUSSION...
/258 PM CDT SAT JUN 5 2010/

SEVERE THUNDERSTORMS LIKELY THIS EVENING AHEAD OF A COLD FRONT THAT
IS POISED TO BRING TEMPERATURES BACK TO NORMAL FOR THE SECOND HALF
OF THE WEEKEND.

CURRENT SURFACE ANALYSIS DEPCITS A WEAK AREA OF LOW PRESSURE ACROSS
NORTHWEST IOWA WITH A TRAILING COLD FRONT THROUGH SOUTHEAST NEBRASKA
AND CENTRAL KANSAS. CONVECTION HAS INITIATED ALONG THE FRONT IN IOWA
AND WILL CONTINUE TO EXPAND ALONG THE FRONT AS IT TRACKS SOUTHEAST
INTO AND ACROSS THE CWA THIS EVENING. THESE STORMS WILL HAVE A
GENEROUS AMOUNT OF CAPE AND WIND SHEAR TO WORK WITH. SUPERCELLS ARE
EXPECTED INITIALLY ACROSS IOWA AND NORTHERN MISSOURI...LIKELY
CONGEALING INTO SOME SORT OF A MCS AS IT WORKS ITS WAY SOUTH.

FORECAST FOR SUNDAY AND MONDAY REMAIN DRY...BUT LIKELY POPS RETURN
MONDAY NIGHT AND TUESDAY WITH ANOTHER MCS EXPECTED TO IMPACT THE
REGION. WILL SEE LINGERING CHANCE/SCT POPS THROUGH AT LEAST
WEDNESDAY NIGHT AS A WEAK FRONTAL BOUNDARY WAVERS ACROSS THE REGION
IN QUASI-ZONAL FLOW.

UPPER AIR PATTERN LOOKS TO BECOME MORE AMPLIFIED BY THE END OF THE
WEEK AND NEXT WEEKEND WITH UPPER LEVEL RIDGE BUILDING ACROSS THE
EASTERN HALF OF THE NATION. THIS SUMMER-LIKE PATTERN WILL LEAD TO
TEMPERATURES RISING BACK INTO THE 90S.

CVKING

&&

.AVIATION...
/642 PM CDT SAT JUN 5 2010/

STORMS HAVE FIRED UP ON THE COLD FRONT OVER IOWA AND ARE MOVING
SOUTHEAST TOWARD THE BI-STATE REGION. THE STORMS WILL ENTER KNOX
COUNTY JUST AFTER 02Z AND SHOULD CONTINUE SOUTHEAST INTO CENTRAL
MISSOURI AND WEST CENTRAL ILLINOIS BETWEEN 04Z AND 05Z...INTO EAST
CENTRAL MISSOURI AND SOUTHWEST ILLINOIS BY 06Z...AND INTO
SOUTHEAST MISSOURI BETWEEN 07Z AND 08Z. STORMS WILL HAVE THE
POTENTIAL TO PRODUCE GUSTY WINDS OF 30-50KTS EARLY IN THE
EVENING...BUT WILL EVENTUALLY WEAKEN INTO THE OVERNIGHT HOURS.
GUSTY WINDS OF 20-30KTS WILL STILL BE POSSIBLE...BUT WILL LIKELY
NOT BE AS WIDESPREAD. VFR CONDITIONS WITH SOUTHWEST WINDS OF
12-20KTS WILL PREVAIL AHEAD OF THE FRONT OUTSIDE OF STORMS. IT
LOOKS LIKELY THAT VFR CONDITIONS AND NORTHWEST FLOW WILL PREVAIL
AFTER FROPA...THO SOME GUIDANCE IS HINTING THAT WE COULD SEE AREAS
OF MVFR CIGS.

SPECIFICS FOR KSTL...
I TIMED THE FRONT AND THUNDERSTORMS INTO THE TERMINAL USING RADAR
THIS EVENING. THINK THERE'S STILL SOME POTENTIAL THAT WE COULD SEE
STRONG WIND GUSTS WITH THE STORMS EVEN AS LATE AS 06Z...BUT I DID
NOT INCLUDE GUSTS IN THE TEMPO BECAUSE IT IS NOT A FAVORABLE TIME DUE TO
THE LOSS OF DAYTIME HEATING. WILL CONTINUE TO MONITOR THE STORMS
THRU THE EVENING HOURS AND UPDATE AS NECESSARY.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 5, 3:19 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT SAT JUN 5 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-061200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
319 PM CDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING
OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH A SLIGHT
RISK EXTENDING SOUTHWARD TO INTERSTATE 70. THE STRONGEST
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE
HAIL...DAMAGING WIND GUSTS IN EXCESS OF 70 MPH...AND ISOLATED
TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT THROUGH WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:47 PM CDTFlash Flood WarningLSXKnox, Lewis, Marion, Shelby6 hr
Jun 6, 8:34 AM CDTRiver Flood WarningLSXLewis3 days
Jun 6, 2:58 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more61 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.